MAUDE Adverse Event Report: SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 13.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.023S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: hrx d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the ria 2 head sheared off during a femoral non-union case.The surgery was delayed by three minutes, and the fragments generated were unable to be removed.This report involves one 13.5mm reamer head for ria 2 sterile for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 13.5mm reamer head for ria 2 sterile had the four prongs that assemble into the distal end broken, fragments were not returned for evaluation.However, no evidence of the device being embedded to patient was provided.A dimensional inspection for the 13.5mm reamer head for ria 2 sterile was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 13.5mm reamer head for ria 2 sterile would contribute to the complained device issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: dw 03_404_024 rev.B current and manufactured.Dimensional inspection: n/a manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date 06-aug-2021 expiration date: 30-jun-2031 part number: 03.404.023s, 13.5mm reamer head for ria 2-sterile lot number: 296p659 (sterile) production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 20356 supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m023, ria ii reamer head 13.5mm lot number: 7095012 inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, rev b met all inspection acceptance criteria.Certificate of compliance received and dated 25-nov-2020 was reviewed and determined to be conforming.Certification for heat treat supplied and dated 10-sep-2021 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 52 hrc.Certificate of analysis supplied dated 8-may-2020 was reviewed and determined to be conforming.Raw material certification supplied dated 20-apr-2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17286554
Report Number8030965-2023-08438
Device Sequence Number11518921
Product Code HTO
UDI-Device Identifier10886982274045
UDI-Public(01)10886982274045
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.023S
Device Catalogue Number03.404.023S
Device Lot Number296P659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight91 KG